# SDR QMLA2017070317063

- Difficulty date: July 3, 2017
- Submitted: July 6, 2017
- Operation: Air carrier
- Aircraft: N578AM
- Make and model: Bolkms BK117C2
- Aircraft serial: 9578
- Aircraft time: 1,354 hours, 4,741 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 1,354 hours, 2,349 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Warning Light
- Part number: 4639003011
- Part serial: 1572
- Condition: False Activation
- Location: T/R Gearbox
- Part time: 1,354 hours, 4,741 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

UPON ARRIVING AT A SCENE JUST AS WE BEGAN THE OVERHEAD RECON THE TAIL ROTOR CHIP LIGHT ILLUMINATED.  EXECUTED THE EP IAW THE AIRCRAFT EMERGENCY PROCEDURE,  THE LIGHT CAME ON AGAIN AFTER THE SECOND ATTEMPT TO BURN OFF. THE FLIGHT WAS ABORTED, AIRCOM AND GROUND CONTROL WERE NOTIFIED AND WE RETURNED TO BASE.  MECHANIC WAS CALLED IN AND PERFORMED INSPECTION AND CLEANING OF TAIL ROTOR CHIP DETECTORS. FOUND NO VISUAL CHIPS FOUND. PERFORMED 20 MINUTE MAINTENANCE RUN WITH NO FURTHER LIGHT. AIRCRAFT WAS RETURNED TO SERVICE.
